I am 60 yrs old and was diagnosed with recurrent breast cancer that has metastized to the several bone areas. I was given 5 courses of Abraxin, and get a monthly injection of Abraxin, and take 5mg of Femara. I had some radiation. Is there anything more I can do, for my cancer that I might not be informed about. Thank you in advance .
If you have bony metastases, and this causes some pain, then you can ask your doctor about additional treatment with drugs called 'bisphosphonates'. The drugs in this class include zometa, bondronat, or pamidronate. These drugs aim to lessen bone destruction by cancer and can really help in controlling pain in conjunction with your hormonal treatment as well as the radiation therapy.
Bisphosphonates should only be given in patients with a good renal function as these drugs can sometimes cause renal insufficiency.
I believe we may be in the same shaky boat. I am 9 years older but had 5 very good years after breast cancer. It has now sent mets to my bones. I have IV infusions of Pamidronate every 4 weeks but they make me feel awful for about 10 days. I wonder if it really helps. I would like to keep in contact with you and wish you all the best.
God bless you
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.